[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.52.237. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1987

Linear IgA Bullous Dermatosis Related to Lithium Carbonate

Author Affiliations

Department of Dermatology and Syphilology Wayne State University School of Medicine 540 E Canfield Detroit, MI 48201

Arch Dermatol. 1987;123(9):1120-1122. doi:10.1001/archderm.1987.01660330027003
Abstract

To the Editor.—  The association of lithium and psoriasis, acne and acneiform eruptions, and folliculitis is relatively well known. There have been other rare and isolated reports of the association of lithium with alopecia, exfoliative dermatitis, maculopapular rash, ulcer, stomatitis, ichthyosis, xerosis, eczema, and pruritus, and a single case of dermatitis herpetiformis.1 The last case was reported by Posey in 19722; in his short report he described an adult woman who had been taking lithium carbonate for a manicdepressive illness and in whom an intensely pruritic papular dermatitis developed that appeared on the elbows and resembled dermatitis herpetiformis clinically. This diagnosis was not histologically confirmed. Sulfoxone sodium therapy was started with cessation of symptoms, but lithium therapy could not be reinstituted without new lesion formation.

Report of a Case.—  A 26-year-old man presented with a six-month history of blisters involving his arms and hands, left lower leg and

First Page Preview View Large
First page PDF preview
First page PDF preview
×